Naloxone, pictured here, can help save someone who is overdosing. (Black Press File Photo)

Naloxone, pictured here, can help save someone who is overdosing. (Black Press File Photo)

Drug alert issued in Grand Forks after fentanyl, ‘benzos’ detected in test

They are advising additional care and to have drugs tested before using

After a number of illicit drugs were detected, Interior Health has issued an alert for the area of Grand Forks.

Two samples of drugs that had been sold were contaminated with benzodiazapines, fentanyl, caffeine and erythritol.

Illicit fentanyl is a powerful opioid which has caused thousands of fatal overdoses in recent years across B.C.

Interior Health is calling for drug users in the area to get their drugs checked at ANKORS, avoid mixing their drugs or using alongside alcohol and not to take drugs while alone.

ALSO READ: ‘Benzos’ and fentanyl a deadly cocktail causing a growing concern on B.C. streets

Interior Health is also recommending that drug users download the Lifeguard app onto their mobile phones to connect with emergency responders in the case of an overdose.

Signs of an overdose include low or no breathing, gurgling or gasping, non-responsive, lips and fingertips turning blue, and being difficult to awaken. In the case of an overdose, call 911 immediately. Use naloxone if available before opening the airway and giving rescue breaths.

Because of the benzodiazapines, the overdose may not fully respond to naloxone. In that case, continue to give breaths, and seek further medical attention.

Naloxone is available at the Boundary Community Health Centre, Overwaitea Pharmacy, and the Extra Foods Pharmacy.

Staff can be reached at the AIDS Network Kootenay Outreach and Support Society (ANKORS) by calling 250-505-5506 or drug.checking.ca.



Brennan.Phillips@grandforksgazette.ca

Like us on Facebook and follow us on Twitter.

Drugs